Alert archive / Connecticut / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS New York, NY

July 8, 2025Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this flash flood warning at Jul 8, 2025, 9:15 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2025, 9:15 PM EDT (01:15 UTC)
Expired
Jul 8, 2025, 9:52 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 61 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:38 PM EDTFLASH FLOOD2 Wnw Rowayton, CTUS 1 closed near Tokeneke Road in Darien CT due to flooding. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2219 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

211 
WGUS51 KOKX 090115
FFWOKX
CTC001-NYC119-090245-
/O.NEW.KOKX.FF.W.0002.250709T0115Z-250709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
915 PM EDT Tue Jul 8 2025

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  South Central Fairfield County in southern Connecticut...
  South Central Westchester County in southeastern New York...

* Until 1045 PM EDT.

* At 915 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stamford, Norwalk, Port Chester, Rye, Greenwich, Westport, Darien 
  and Mamaroneck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4103 7367 4109 7351 4112 7337 4107 7335
      4104 7343 4104 7344 4102 7347 4103 7349
      4100 7352 4101 7354 4099 7356 4100 7359
      4098 7359 4097 7363 4098 7365 4095 7367
      4093 7373 4098 7377

FLASH FLOOD...RADAR INDICATED

$$

JT
1 follow-up statement
742 
WGUS71 KOKX 090152
FFSOKX

Flash Flood Statement
National Weather Service New York NY
952 PM EDT Tue Jul 8 2025

CTC001-NYC119-090202-
/O.CAN.KOKX.FF.W.0002.000000T0000Z-250709T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Westchester NY-
952 PM EDT Tue Jul 8 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL FAIRFIELD AND 
SOUTH CENTRAL WESTCHESTER COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT for portions of 
southern Connecticut, northeast New Jersey, and southeast New York.

&&

LAT...LON 4103 7367 4109 7351 4112 7337 4107 7335
      4104 7343 4104 7344 4102 7347 4103 7349
      4100 7352 4101 7354 4099 7356 4100 7359
      4098 7359 4097 7363 4098 7365 4095 7367
      4093 7373 4098 7377

$$

JT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:09 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 6:09 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
609 PM EDT Tue Jul 8 2025

.SYNOPSIS...
A cold front stalls near the forecast area through Thursday night,
then either remains stalled to the south Friday into Saturday or
washes out altogether. Another frontal system may pass to the north
Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A slow-moving cold front will stall over the area tonight,
providing convergence and lift needed to continue showers and
thunderstorms through the first half of tonight. The three main
threats with this frontal boundary are flooding, severe
thunderstorms and continued heat.

A Flood Watch remains in effect through 2 AM. The stalled
boundary may allow for some training with parallel motion of
storms to the frontal boundary. Additionally, sea breezes across
Long Island and southern CT will allow for convergence and lift
there as well, out ahead of the frontal boundary, with storms
also moving parallel to the sea breezes. The morning sounding
showed PW of 2 inches, near the max of the local climatology
for today, and NWP models showing 2-2.5 inches into tonight all
indicating that upwards of 2 inches of rain could fall in the
heaviest showers/thunderstorms. Also, surface dewpoints are
well into the 70s. MLCAPE on the order of 1000 to 2000+ J/kg
and deep warm cloud layer also point to flooding. Storms seem to
be moving at a reasonable speed to preclude flooding due to
slow movers, but again, training is possible, and will have to
watch for outflows from previous storms interacting with other
boundaries, such as other storms or the sea breezes. CAM's are
still showing some uncertainty with timing, as the 3km NAMNest
showed the bulk of the heavy rain moving through as late as 11
PM for western portions of the forecast area. Thus, there
continues to be the potential for the Flood Watch to be extended
in time overnight.

A Severe Thunderstorm watch also remains in effect for NE NJ,
NYC, the Lower Hudson Valley, and SW CT until 9 PM. A couple of
severe thunderstorms have already occurred, and with the
aforementioned features for convergence and lift, high moisture
content of the atmosphere, and modest instability, the severe
threat will continue into early this evening, with the primary
threat of damaging winds, with gusts up to 65 mph. An isolated
gust up to 70 mph cannot be ruled out. With warm rain processes,
large hail formation is less likely in this environment.

Heat Advisories remain in effect through 8 PM. Observations from
NE NJ across the NYC metro area up into interior SW CT and
western Long Island still show heat index values 95-100 as of 6
PM. As cloud cover increases from storms and especially as we
approach sunset, these conditions will improve, however it
will still be warm and humid overnight.

With the loss of the daytime heating and instability, storms
should weaken after about 10 with the threat for flooding ending
by 2 AM.

Patchy fog is possible late tonight, mainly over eastern areas.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
Somewhat cooler temperatures on Wednesday and lower dew points may
preclude the need for a Heat Advisory. Highs are expected to be in
the upper 80s to lower 90s, with index values approaching the mid
90s. So, it is marginal, but Heat Advisories may need to be issued
once again for Wednesday. Temperatures cool slightly more by
Thursday.

With the cold front in the vicinity, shower and thunderstorms are in
the forecast for both days, though just a slight chance for
Wednesday and better chances for Thursday, as weak areas of low
pressure ride along the boundary and aid in any weak lift that might
be present with the front. SPC has a small portion of the area in a
marginal risk for severe thunderstorms, which includes southern
portions of NE NJ and SW portions of SW portions of NYC. Flooding
will also continue to be a concern as the air mass really does not
change much and very humid conditions remain in place.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A stalling front eventually pushes south of the area Thursday night
as a midlevel shortwave and upper low exits northeast in Canada.
This front will then either remain stalled nearby or washout
altogether into the weekend. At the same time, most guidance show a
weak ridge building Friday into Saturday. Unfortunately, global
guidance really varies on solutions Sunday into Monday. Some bring
another frontal system Sunday into Monday night to our north while
others keep this system too far north to impact us, opting for
building high pressure at the surface instead.

Generally southerly flow is expected for most of the long-term
period. This should keep dewpoints and atmospheric moisture high and
continue chances for daily showers and thunderstorms Friday through
Monday. Mainly slight chance POPs east with low-end chance POPs west
where daily instability from daytime heating could be stronger.

Temperatures through the long-term period will generally be close to
just above climatological norms. Highs each day will be in the mid
80s to low 90s. Lows each night will be in the mid 60s to mid 70s.
However, the difference between NBM's 25th and 75th percentiles for
max temperatures is about 15 degrees Saturday through Monday,
further highlighting the uncertainty and disagreement among the
guidance in the long-term period.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A weak cold front approaches this eve and passes offshore Wed
mrng.

VFR late this aftn except for isold-sct tstms. A better chance
for more organized clusters of tstms aft 21Z into this eve.
There is still a little uncertainty with timing. As a result,
the prob30 was maintained. Main window attm however remains
22-02Z.

Areas of MVFR possible tngt, then improvement to VFR on Wed.
Chance for another round of tstms late Wed with a prob30 started
at 23Z.

High variability in wind direction thru the TAF period due to
proximity of the front and tstms. In general, a W-SW flow thru
today, becoming NW by Wed mrng, then shifting back to the S/SW
aft 18Z Wed.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Variability in wind direction expected this aftn and eve due to
position of the front and impacts of nearby tstms.

Still some uncertainty with exact timing and coverage of shwrs
and tstms. Main window for activity likely 22-02Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wed-Fri: Periods of shwrs and tstms possible. Mainly VFR
outside of shwrs and tstms.

Sat-Sun: Mainly VFR. A chance for aftn/eve shwrs and tstms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A diminishing SE swell will allow seas to diminish this evening.
SCAs continue form Fire Island Inlet through Montauk. The SCA from
Fire Island inlet to Moriches inlet may be need to be cancelled
within the next few hours. Otherwise, the SCAs are in effect until 2
am. Thereafter, with a weak pressure gradient, winds and waves stay
below SCA criteria through Thursday.

&&

.HYDROLOGY...
A Flood Watch remains in effect for the entire area through 2
2am Wednesday. Showers and thunderstorms will continue this
evening and tonight have the potential to produce torrential
downpours with rainfall rates 1-2" an hour. It is quite possible
for a spots to exceed 2" an hour at times in the heaviest
activity. WPC has maintained a slight risk for excessive rain
across the entire area highlighting the mainly localized flash
flooding risk. A few of the quicker responding rivers, streams,
and creeks nay experience flash flooding.

A marginal risk of excessive rainfall remains in place for much of
the area on Wednesday and Thursday with a continued localized flash
flooding threat.

&&

.TIDES/COASTAL FLOODING...
The high rip current risk continues into early this evening.

A moderate rip current risk has been forecast for Wed for all
the ocean beaches due to incoming 3-4 ft/7-sec swell. It is
possible that a short fused high risk may be needed for Wed
afternoon at the Suffolk beaches if AM beach reports there come
in on the high side.

The moderate risk continues for all but the NYC beaches for Thu.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>012.
     Air Quality Alert until 11 PM EDT this evening for CTZ005>012.
     Flood Watch until 2 AM EDT Wednesday for CTZ005>012.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-
     078>080-176>179.
     Air Quality Alert until 11 PM EDT this evening for NYZ078>081-
     177-179.
     Flood Watch until 2 AM EDT Wednesday for NYZ067>075-078>081-
     176>179.
     High Risk for Rip Currents until 8 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
     Flood Watch until 2 AM EDT Wednesday for NJZ002-004-006-
     103>108.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ350-353.

&&

SYNOPSIS...JP/BR
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...BR
AVIATION...JMC
MARINE...JP/BR
HYDROLOGY...JP/BR
TIDES/COASTAL FLOODING...BG
Hazardous weather outlook, Jul 8, 2:12 PM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
212 PM EDT Tue Jul 8 2025

NJZ002-004-006-103>108-NYZ067-069>074-176-091815-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-091815-
Kings (Brooklyn)-Southern Queens-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.
   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-009-NYZ068-177-091815-
Northern Fairfield-Southern Fairfield-Putnam-Northern Nassau-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL
9 PM EDT THIS EVENING...
..FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078-079-091815-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-091815-
Southern Nassau-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.
   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-091815-
Southwest Suffolk-
212 PM EDT Tue Jul 8 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-091815-
Southeast Suffolk-
212 PM EDT Tue Jul 8 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-091815-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
212 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-091815-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
212 PM EDT Tue Jul 8 2025

...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 8, 8:20 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
820 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Marine Tstm Wind 2 ESE Jersey City       40.70N 74.04W
07/08/2025  M40 MPH          ANZ338             NJ   Mesonet

            Mesonet station FW2280 Jersey City.

&&
Special weather statement, Jul 8, 8:32 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service New York NY
832 PM EDT Tue Jul 8 2025

NYZ078>081-090100-
Southwest Suffolk NY-Northwest Suffolk NY-Southeast Suffolk NY-
Northeast Suffolk NY-
832 PM EDT Tue Jul 8 2025

...A GUST FRONT WILL IMPACT WESTERN SUFFOLK COUNTY THROUGH 900 PM
EDT...

At 831 PM EDT, Doppler radar was tracking gusty showers along a line
extending from Commack to near Islip to near Robert Moses State Park.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Islip, Brentwood, Commack, Centereach, Shirley, Deer Park, Medford,
Hauppauge, Ronkonkoma, Manorville, Stony Brook, Patchogue, Middle
Island, Center Moriches, and Robert Moses State Park.

&&

LAT...LON 4061 7330 4069 7327 4082 7342 4099 7286
      4099 7284 4075 7274 4061 7323
TIME...MOT...LOC 0031Z 248DEG 38KT 4084 7329 4073 7316 4056 7322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Local storm report, Jul 8, 8:50 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
850 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     Marine Tstm Wind 1 S Mamaroneck          40.92N 73.73W
07/08/2025  M49 MPH          ANZ335             NY   Mesonet

            Mesonet station XLAR Larchmont Harbor.

&&
Special weather statement, Jul 8, 8:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service New York NY
851 PM EDT Tue Jul 8 2025

CTZ005-009-NYZ071-073-090130-
Northern Fairfield CT-Southern Fairfield CT-Southern Westchester NY-
Bronx NY-
851 PM EDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...SOUTHERN WESTCHESTER
AND BRONX COUNTIES THROUGH 930 PM EDT...

At 851 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Stamford, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Yonkers, Bridgeport, Stamford, Norwalk, New Rochelle, White Plains,
Milford, Shelton, Port Chester, New Canaan, Rye, Newtown, Fairfield,
Greenwich, and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.

&&

LAT...LON 4127 7309 4118 7312 4118 7310 4115 7309
      4114 7315 4116 7317 4110 7325 4112 7330
      4105 7338 4099 7356 4100 7359 4097 7362
      4097 7365 4082 7383 4093 7392 4099 7390
      4111 7370 4121 7349 4124 7350 4140 7324
TIME...MOT...LOC 0051Z 230DEG 28KT 4100 7355

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Local storm report, Jul 8, 9:06 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
906 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Marine Tstm Wind 4 WSW Gilgo State Park  40.61N 73.42W
07/08/2025  M39 MPH          Suffolk            NY   Mesonet

            Mesonet station FW3143 West Gilgo Beach.

&&
Local storm report, Jul 8, 9:07 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
907 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Marine Tstm Wind 2 N Glen Cove           40.90N 73.63W
07/08/2025  M58 MPH          Nassau             NY   Mesonet

            Mesonet station XBAY Bayville.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:51 PM EDTSpecial Weather StatementOKX39 min
Jul 8, 8:54 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region74 min
Jul 8, 9:32 PM EDTSpecial Weather StatementOKX43 min
Jul 8, 10:13 PM EDTSpecial Weather StatementOKX47 min
Jul 8, 10:29 PM EDTSpecial Weather StatementOKX31 min
Jul 8, 10:49 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region86 min
Jul 8, 8:00 PM EDTSpecial Weather StatementOKXWestchester45 min
Jul 8, 8:01 PM EDTSpecial Marine WarningOKX59 min
Jul 8, 8:11 PM EDTSpecial Weather StatementOKXBronx, New York49 min
Jul 8, 8:26 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk71 min
Jul 8, 8:32 PM EDTSpecial Weather StatementOKXSuffolk28 min
Jul 8, 8:38 PM EDTSpecial Marine WarningOKX52 min
Jul 8, 8:45 PM EDTSpecial Marine WarningOKX30 min
Jul 8, 9:25 PM EDTSpecial Marine WarningOKX49 min

Nearby

Flash Flood Warnings in Connecticut, 2025Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.